Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Kira

Dealing with retinoid IB

Recommended Posts

I just re-started using Differin after not using it for about a year. I don't remember getting this bad of an IB with it in the past, but holy crap is this a bad one. I also switched from clinda lotion to erythromycin gel (not erythro + BP, just plain erythro, because I get bad rashes from BP). I already made it through the red face/ peeling thing last week (just about done peeling now), but my skin just keeps breaking out!

How long will this last? What can I do to make it better? My skin looked better on just plain clindamycin lotion than with this stuff. I know that the peeling/redness/IB mean it is working, but I just hate looking at my face in the mirror right now and I hate having to go to class/work like this. It is all over my face!

My regimen is:

am-wash with Cetaphil, apply erythro gel and moisturizer (cetaphil or dove sensitive skin), take tetracycline 250mg

pm-wash with Cetaphil, apply differin cream every other night (was getting too red/itchy with every night so will gradually build back up to every night), moisturizer every night, take tetracycline 250mg

Also, what moisturizers do people use? My skin is doing this really weird thing right now where it is oily and dry/peeling at the same time, if that makes sense. So when I put on the moisturizers that I have, they sort of make it look oilier, and yet it is still peeling...

I just want to give up with the stupid differin, but I am trying to stick it out since maybe all of these side effects mean it is working...

Share this post


Link to post
Share on other sites

hm.. Well I also use the cetaphil moisturizer but I'm sorry that it's getting worse at the moment. I thought that maybe you should try to take an antibioitic for a bit but I noticed you're still taking it at the moment. Do you know if your dermatologist would be able to increase the mg you're taking until the retinoid takes effect? Although when you're using the moisturizer maybe you could gently pat the excess moiturizer off your face with a soft tissue or something? I'm not sure about other stuff though I'm sorry I'm not able to suggest more.

Share this post


Link to post
Share on other sites

Hey Kira, When I was on differin it took about 4-6 weeks to see improvement. i noticed that as well-the first time i used it my ib was bad but the second time was pretty rough. Hope yours gets better soon. i've heard that bp or oral antibiotics helps with the ib, which i see you are doing:). i didn't use anything, though i wish i had. Being gentle with my skin really seemed to help and using neutrogena moiturizer for combination seemed to help with the redness and peeling.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×